MAUDE Adverse Event Report: ABBOTT GMBH MAGNESIUM

ABBOTT GMBH MAGNESIUM
Model Number 03P6822
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This issue was previously reported under mdr number 3016438761-2020-00217 under a different suspect medical device and manufacturer name, city and state.An evaluation is still in process.A final report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed a falsely elevated magnesium result generated on the architect c4000 processing module for one sample.The following data was provided (customer's normal range: 1.6 to 2.6 mg/dl): sid (b)(6) initial result = 6.5 mg/dl, repeat after the physician questioned the result = 1.6 mg/dl no impact to patient management was reported.
 
Additional Manufacturer Narrative
A review of tickets was performed for lot number 25242un19.The ticket search determined that there is normal complaint activity for the likely cause lot.A review of tracking and trending did not identify any trends for the complaint issue.Return testing was not completed as returns were not available.The historical performance of reagent lot 25242un19 was evaluated using field data.The patient data was analyzed and compared to an established control limit.This evaluation indicated that the patient median result for lot 25242un19 is within the established control limits.A review of the manufacturing documentation did not identify any issues associated with the complaint issue.A review of labeling concluded that the issue is sufficiently addressed.Customer support determined the customer had not updated to the current assay version of this assay which includes a smartwash update.Use error caused the issue as the customer was not using the current version of the assay.No further occurrences of complaint issue were observed after the assay version update.Based on the investigation no systemic issue or deficiency of the magnesium assay for lot 33532un19 was identified.Based on the investigation magnesium reagent lot 25242un19 is performing as intended, no systemic issue or deficiency of the magnesium reagent was identified.

Brand Name
MAGNESIUM
Common Device Name
MAGNESIUM
Manufacturer (Section D)
ABBOTT GMBH
max-planckring 2
wiesbaden 65205
GM  65205
MDR Report Key10571115
Report Number3002809144-2020-00989
Device Sequence Number13751102
Product Code JGJ
UDI-Device Identifier00380740161620
UDI-Public00380740161620
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number03P6822
Device Catalogue Number03P68-22
Device Lot Number25242UN19
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer10/19/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC C4 PROC MOD, 02P24-01, (B)(6) ; ARCHITECT C4000 PROCESSING MODULE; LIST 02P24-01, SERIAL (B)(6)